MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 14MM SIZE D ARTICULAR SURFACE W/HINGE POST EXTENSION; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. 14MM SIZE D ARTICULAR SURFACE W/HINGE POST EXTENSION; PROSTHESIS, KNEE
Catalog Number 00588004014
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); Loss of Range of Motion (2032)
Date of Event 02/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had a revision left total knee arthroplasty to a rotating hinge knee approximately two years post implantation due to implant dissociation and hinge separation failure.The hinge component of the femur was removed and replaced, the articular surface poly and pin was replaced, and the tibial bushing was replaced as per surgical technique.
 
Additional Manufacturer Narrative
(b)(4).G2: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was requested but not returned by the facility.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted additional associated products 00588001401 left size d cemented option femoral component femoral, lot # 64862658.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: b4, b5, d2a, g3, g6, h1, h2, h3, h4, h6, h10, h11.Visual examination of the provided photo identified multiple components consistent with a rotating hinge knee system, including a polyethylene articular surface, a femoral component, a metallic post, and associated modular hardware.The components appear explanted and exhibit visible blood residue.The articular surface and hinge post appear separated from one another, with the pin and bushing visibly disassociated.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Operative notes provided and reviewed state that the patient underwent a left knee arthroplasty and was revised about 2 years later, due to implant dissociation and hinge separation failure.The incident reportedly occurred when the patient was twisting out of a chair and felt a pop, after which he was unable to straighten his knee.During the revision procedure the hinge component of the femur was removed and replaced, the articular surface polyethylene and pin were replaced, and the tibial bushing was replaced as per the surgical technique.The femoral component itself was not revised.X-rays were provided and reviewed by mmi.They state that two views of the left knee demonstrated a left total knee arthroplasty with implant disassembly.A metallic component was noted centrally within the joint space.No anatomical or implant-related contributing factors to the hinge component dissociation were identified.Complaint is confirmed based on operative notes and x rays provided.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
14MM SIZE D ARTICULAR SURFACE W/HINGE POST EXTENSION
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21526845
Report Number0001822565-2025-00540
Device Sequence Number8455152
Product Code KRO
UDI-Device Identifier00889024199316
UDI-Public(01)00889024199316(17)250630(10)64723607
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2025
Device Catalogue Number00588004014
Device Lot Number64723607
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexMale